Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 167, NWS Pittsburgh, PA

July 26, 2012Brooke County, Marshall County, Ohio County, West Virginia; 4 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 6:17 PM EDT for Brooke County, Marshall County, Ohio County, West Virginia; 4 counties in Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:17 PM EDT (22:17 UTC)
Expired
Jul 26, 2012, 7:15 PM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Marshall County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:00 PM EDTTSTM WND DMGPerryopolis, PATREES AND POWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS51 KPBZ 262217
SVRPBZ
PAC051-059-125-129-WVC009-051-069-262315-
/O.NEW.KPBZ.SV.W.0167.120726T2217Z-120726T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  EASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME SOUTHEASTERN BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DALLAS...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  VALLEY GROVE...       ROCKLICK...           DALLAS...
  CAMERON...            RYERSON STATION...    CLAYSVILLE...
  ROGERSVILLE...        SWARTS...             WASHINGTON...
  WAYNESBURG...         MARIANNA...           JEFFERSON BORO...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 30 AND 42.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 10 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 49.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4018 7973 3983 7966 3982 8058 4017 8058
TIME...MOT...LOC 2217Z 266DEG 31KT 3996 8049

$$
3 follow-up statements
708 
WWUS51 KPBZ 262233
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU JUL 26 2012

WVC009-051-069-262243-
/O.CAN.KPBZ.SV.W.0167.000000T0000Z-120726T2315Z/
OHIO WV-MARSHALL WV-BROOKE WV-
633 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR BROOKE...MARSHALL AND OHIO
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 10 AND 14.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3983 8046 4000 8038 4016 8024 4018 7973
      3983 7966
TIME...MOT...LOC 2233Z 266DEG 31KT 3997 8031

$$

PAC051-059-125-129-262315-
/O.CON.KPBZ.SV.W.0167.000000T0000Z-120726T2315Z/
GREENE PA-WASHINGTON PA-FAYETTE PA-WESTMORELAND PA-
633 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTMORELAND...FAYETTE...WASHINGTON AND GREENE COUNTIES...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SWARTS...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ROGERSVILLE...        SWARTS...             WAYNESBURG...
  MARIANNA...           JEFFERSON BORO...     BENTLEYVILLE...
  CARMICHAELS...        NEMACOLIN...          MASONTOWN...
  CHARLEROI...          CALIFORNIA...         BROWNSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 30 AND 40.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 21 AND 49.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 33.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3983 8046 4000 8038 4016 8024 4018 7973
      3983 7966
TIME...MOT...LOC 2233Z 266DEG 31KT 3997 8031

$$
269 
WWUS51 KPBZ 262253
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT THU JUL 26 2012

PAC051-059-125-129-262315-
/O.CON.KPBZ.SV.W.0167.000000T0000Z-120726T2315Z/
GREENE PA-WASHINGTON PA-FAYETTE PA-WESTMORELAND PA-
653 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTMORELAND...FAYETTE...WASHINGTON AND GREENE COUNTIES...

AT 648 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MARIANNA...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MARIANNA...           JEFFERSON BORO...     BENTLEYVILLE...
  CARMICHAELS...        NEMACOLIN...          MASONTOWN...
  CALIFORNIA...         CHARLEROI...          BROWNSVILLE...
  MONESSEN...           BELLE VERNON...       WALTERSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 30 AND 39.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 49.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 23.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3983 8016 4002 8018 4016 8003 4018 7973
      3983 7966
TIME...MOT...LOC 2253Z 266DEG 31KT 3998 8009

$$
444 
WWUS51 KPBZ 262303
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT THU JUL 26 2012

PAC059-125-129-262314-
/O.CAN.KPBZ.SV.W.0167.000000T0000Z-120726T2315Z/
GREENE PA-WASHINGTON PA-WESTMORELAND PA-
703 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND...WASHINGTON AND
GREENE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 30 AND 39.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 49.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 23.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3983 7992 3984 7994 3992 7992 3995 7996
      3995 8000 3998 8001 4002 7998 4000 7994
      4002 7992 4003 7988 4007 7988 4007 7990
      4008 7984 4013 7988 4012 7972 3983 7966
TIME...MOT...LOC 2304Z 266DEG 31KT 3998 7997

$$

PAC051-262315-
/O.CON.KPBZ.SV.W.0167.000000T0000Z-120726T2315Z/
FAYETTE PA-
703 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR FAYETTE COUNTY...

AT 703 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BROWNSVILLE...MOVING
EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MASONTOWN...          BROWNSVILLE...        BELLE VERNON...
  WALTERSBURG...        UNIONTOWN...          PERRYOPOLIS...
  HOPWOOD...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3983 7992 3984 7994 3992 7992 3995 7996
      3995 8000 3998 8001 4002 7998 4000 7994
      4002 7992 4003 7988 4007 7988 4007 7990
      4008 7984 4013 7988 4012 7972 3983 7966
TIME...MOT...LOC 2304Z 266DEG 31KT 3998 7997

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:45 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 26, 5:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT THU JUL 26 2012

.SYNOPSIS...
ADDITONAL LINES OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THIS
EVENING WITH DAMAGING WIND, HEAVY RAIN, HAIL, AND LOTS OF
LIGHTNING. THERE CAN STILL BE SCATTERED THUNDERSTORMS AROUND THE
UPPER OHIO VALLEY UNTIL SATURDAY NIGHT, WHEN A SOUTHBOUND COLD
FRONT BRINGS LOWER HUMIDITY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE MADE LATEST UPDATE MADE TO TOTALLY DROP HEAT ADVISORY, AND TO
EXPAND FLASH FLOOD WATCH ACROSS EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA, WHERE ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN HAVE
BEGUN TO CROSS THESE AREAS.

RADAR DATA ALSO CONTINUES TO SHOW SEVERE THUNDERSTORMS, WITH
DAMAGING WIND THE LEAD HAZARD, AND LARGE HAIL SECONDARY. SO THE
SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM, AS SEVERE
THUNDERSTORM WARNINGS CONTINUED TO BE ISSUED.

WITH THE RADAR DATA CONTINUING TO SHOW ADDITIONAL THUNDERSTORMS,
WITH SEVERE AND HEAVY RAIN POTENTIAL, MOVING THROUGH CENTRAL OHIO,
WILL CONTINUE SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH
UNTIL 10 PM.

RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN
CAUSE FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. IF
MORE THAN 2.5 INCHES OCCUR, SERIOUS FLASH FLOODING CAN DEVELOP.

CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT THOSE
PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.

CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.

FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.

AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
THURSDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WILL CONTINUE TO AMEND TAFS, PERTAINING TO IFR RESTRICTIONS AND
POSSIBLE WIND GUSTS OVER 50 KTS, BASED ON MOVEMENT AND
DEVELOPMENT OF THE LINES OF THUNDERSTORMS THROUGH 02Z.

EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001>004-
     012-021-022.

&&
Hazardous weather outlook, Jul 26, 5:34 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-272145-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
534 PM EDT THU JUL 26 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-272145-
GARRETT-PRESTON-TUCKER-
534 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN
AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 5:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     SHERRODSVILLE           40.49N  81.24W
07/26/2012                   CARROLL            OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

&&

EVENT NUMBER PBZ1200864

XX
Local storm report, Jul 26, 5:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
557 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     CADIZ                   40.27N  80.99W
07/26/2012                   HARRISON           OH   911 CALL CENTER

            TREES AND POWER LINES DOWN COUNTY-WIDE.

&&

EVENT NUMBER PBZ1200865

XX
Local storm report, Jul 26, 6:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     3 E ARMAGH              40.45N  78.98W
07/26/2012  M74 MPH          INDIANA            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200866

XX
Special weather statement, Jul 26, 6:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT THU JUL 26 2012

PAZ008-009-015-016-262300-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
615 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARION...EXTREME SOUTH
CENTRAL FOREST...NORTHERN JEFFERSON AND SOUTH CENTRAL VENANGO
COUNTIES...

AT 611 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF COOK FOREST STATE PARK TO KNOX...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  KNOX...               CLARION...
  CLEAR CREEK STATE PARK...                   LIMESTONE...
  BROOKVILLE...         SUMMERVILLE...        REYNOLDSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 49 AND 96.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4120 7871 4119 7877 4112 7880 4110 7880
      4103 7911 4122 7972 4135 7913 4121 7870

FRIES
Local storm report, Jul 26, 6:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NEW ALEXANDRIA          40.39N  79.42W
07/26/2012                   WESTMORELAND       PA   911 CALL CENTER

            TREES DOWN COUNTY-WIDE

&&

EVENT NUMBER PBZ1200867

XX
Local storm report, Jul 26, 6:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     MOZART                  40.03N  80.71W
07/26/2012                   MARSHALL           WV   TRAINED SPOTTER

            LARGE TREES DOWN.

&&

EVENT NUMBER PBZ1200868

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 AM EDTSpecial Weather StatementPBZHancock37 min
Jul 26, 2:47 AM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio43 min
Jul 26, 3:31 AM EDTSpecial Weather StatementPBZBrooke59 min
Jul 26, 4:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Wetzel63 min
Jul 26, 5:26 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston64 min
Jul 26, 2:04 PM EDTSpecial Weather StatementPBZHancock56 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
Jul 26, 3:09 PM EDTSevere Thunderstorm WarningPBZHancock66 min
Jul 26, 3:15 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio45 min
Jul 26, 3:16 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel6 hr
Jul 26, 3:37 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock38 min
Jul 26, 4:05 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel64 min
Jul 26, 5:18 PM EDTSevere Thunderstorm WarningPBZHancock72 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel55 min
Jul 26, 6:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio74 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningPBZPreston68 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 26, 6:48 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr
Jul 26, 7:25 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker80 min
Jul 26, 4:05 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Indiana55 min
Jul 26, 5:22 AM EDTSpecial Weather StatementPBZWestmoreland23 min
Jul 26, 1:04 PM EDTSpecial Weather StatementPBZMercer56 min
Jul 26, 1:22 PM EDTSevere Thunderstorm WarningPBZMercer, Venango53 min
Jul 26, 1:35 PM EDTTornado WarningPBZMercer, Venango40 min
Jul 26, 2:09 PM EDTSevere Thunderstorm WarningPBZButler, Clarion, Forest, Lawrence, Mercer, Venango81 min
Jul 26, 2:23 PM EDTTornado WarningPBZClarion, Forest, Jefferson, Venango37 min
Jul 26, 2:35 PM EDTSevere Thunderstorm WarningPBZBeaver40 min
Jul 26, 2:56 PM EDTSevere Thunderstorm WarningPBZJefferson34 min
Jul 26, 3:06 PM EDTSevere Thunderstorm WarningPBZArmstrong, Beaver, Butler, Clarion, Indiana, Jefferson and 1 more69 min
Jul 26, 3:30 PM EDTTornado WarningPBZJefferson45 min
Jul 26, 4:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Westmoreland58 min
Jul 26, 4:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland59 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland41 min
Jul 26, 4:54 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Westmoreland66 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington44 min
Jul 26, 5:09 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland51 min
Jul 26, 5:37 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland53 min
Jul 26, 5:53 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland47 min
Jul 26, 6:15 PM EDTSpecial Weather StatementPBZClarion, Jefferson45 min
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence33 min
Jul 26, 6:34 PM EDTAreal Flood WarningPBZIndiana, Westmoreland3 hr
Jul 26, 6:49 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland56 min
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland49 min
Jul 26, 7:05 PM EDTSevere Thunderstorm WarningPBZFayette55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.